Florida, 2022

Damaging Winds in Florida, June 24, 2022

June 24, 2022 · NWS TBW · 3 events in 1 county or zone

Afternoon thunderstorms produce wind damage in Levy County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$22,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TBW wrote it up.

Afternoon thunderstorms produce wind damage in Levy County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Jun 24, 1:43 PM EST, 1 minute earlier.

Area forecast discussion, Jun 24, 1:43 PM EST, 1 minute before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
243 PM EDT Fri Jun 24 2022

...New DISCUSSION, AVIATION, MARINE, FIRE WEATHER...

.DISCUSSION...
Issued at 241 PM EDT Fri Jun 24 2022

Just in the last hour or so we have seen a quick build up of
convection in north Florida associated with a cold front. This front
will continue to push south into central Florida tonight before
stalling. As the front pushes south it will drag the convection with
it bringing scattered showers and storms this afternoon and evening
across the area. SPC does have much of the area under a marginal
risk of severe weather with the main concern being high winds.

As we go throughout the weekend the main focus of storms will be
along the boundary across central Florida. We will see convection
starting in the early morning hours in the Gulf and along the
coastal area which will push inland after sunrise. After that we can
expected a more widespread chance of showers and storms inland in
the afternoon and evening hours.

Front looks to dissipate as we go into next week however we will
continue to stay very moist with scattered showers and storms
expected each afternoon and evening.

&&

.AVIATION...
(18Z TAFS)
Issued at 241 PM EDT Fri Jun 24 2022
VFR conditions expected outside of thunderstorms through the
period. Winds will mainly be out of a westerly directions but
should stay below 10 knots. VCTS expected at most terminals
between 21z-00z with VCSH expected along the coast in the early
morning.

&&

.MARINE...
Issued at 241 PM EDT Fri Jun 24 2022

A front boundary in north Florida will continue to push
south throughout the rest of the day and stall across central
Florida for the weekend. This will be our main focus for convection.
Highest shower chances for the Gulf will be the morning hours as
storms develop off shore and push inland after sunrise. Another
round of convection will develop in the afternoon and evening with
highs chances along the coast in the evening hours. Winds should
remain below 15 knots through the weekend outside of thunderstorm.

&&

.FIRE WEATHER...
Issued at 241 PM EDT Fri Jun 24 2022

A cold front stalling over the area will bring in an
increase of moisture across the area. This cold front will stick
around the area through the weekend which will bring no fire weather
concerns for the area.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  80  92  79  93 /  40  50  30  60
FMY  76  92  76  91 /  40  50  40  80
GIF  75  92  75  91 /  40  60  40  60
SRQ  77  90  75  90 /  40  40  30  70
BKV  72  92  72  92 /  40  60  30  50
SPG  79  90  79  90 /  40  40  30  60

&&

Sea Breeze Thunderstorm Regime For Friday: 4

Sea Breeze Thunderstorm Regime For Saturday: 8

For Additional Information On Sea Breeze Regimes go to
https://www.weather.gov/tbw/ThunderstormClimatology

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...Heat Advisory until 7 PM EDT this evening for Coastal Citrus-
     Coastal Hernando-Coastal Hillsborough-Coastal Levy-Coastal
     Manatee-Coastal Pasco-Coastal Sarasota-DeSoto-Hardee-
     Highlands-Inland Citrus-Inland Hernando-Inland Hillsborough-
     Inland Manatee-Inland Pasco-Inland Sarasota-Pinellas-Polk-
     Sumter.

     Excessive Heat Warning until 7 PM EDT this evening for Inland
     Levy.

Gulf waters...None.

&&

DISCUSSION/AVIATION/MARINE/FIRE WEATHER...Shiveley
DECISION SUPPORT....Rude
UPPER AIR/CLIMATE...Rude

In the hours before

Special weather statement, Jun 24, 1:24 PM EST, 20 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
224 PM EDT Fri Jun 24 2022

FLZ139-239-241915-
Coastal Levy FL-Inland Levy FL-
224 PM EDT Fri Jun 24 2022

...Strong thunderstorms will impact portions of central Levy County
through 315 PM EDT...

At 223 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Williston Highlands to 13 miles southeast of
Fowlers Bluff. Movement was southwest at 10 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Williston, Williston Highlands, Williston Municipal Airport, Otter
Creek and Lebanon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2930 8289 2942 8241 2922 8248 2922 8253
      2919 8254 2909 8291 2911 8294 2906 8304
      2905 8310 2907 8311
TIME...MOT...LOC 1823Z 030DEG 9KT 2934 8254 2926 8286

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

TBW

The radar

The Jacksonville radar (KJAX), 150 km away, was scanning. The volume nearest the first event began at 18:42 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Levy

When
June 24, 1:44 PM EST
Where
Levy County, 2.41 mi E of Morriston
Measured
43 kt (49 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
29.280, -82.410

EM reported multiple downed trees along Highway 328 east of Morriston.

Thunderstorm Wind, Levy

When
June 24, 1:45 PM EST
Where
Levy County, 0.92 mi NE of Morriston
Measured
43 kt (49 mph) estimated gust
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
29.290, -82.440

Trained spotter reported downed tree near Morriston.

Thunderstorm Wind, Levy

When
June 24, 1:46 PM EST
Where
Levy County, 2.27 mi NW of Williston Muni Arpt
Measured
43 kt (49 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
29.370, -82.500

EM reported multiple downed trees along Highway 121 south of Williston.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2022Every state in 2022This day in weather historyWarnings in Florida, June 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1026950, 1026952, 1026951.